Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 10, 2017, 8:56 PM CDT for Mason County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2017, 8:56 PM CDT (01:56 UTC)
- Expired
- Apr 10, 2017, 9:45 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Mason County, TX
The radar
The San Angelo radar (KSJT), 149 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 9:05 PM CDT | HAIL 1.5 | 6 E Mason, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.9
The text
As transmitted.
285
WUUS54 KSJT 110156
SVRSJT
TXC319-110245-
/O.NEW.KSJT.SV.W.0049.170411T0156Z-170411T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
856 PM CDT MON APR 10 2017
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
East central Mason County in west central Texas...
* Until 945 PM CDT
* At 856 PM CDT, a severe thunderstorm was located near Castell, or
11 miles east of Mason, moving east at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* this severe thunderstorm will remain over mainly rural areas of
east central Mason County, including the following locations: The
Intersection Of US-87 And Ranch Road 783.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3064 9926 3081 9916 3087 9897 3062 9897
TIME...MOT...LOC 0156Z 264DEG 7KT 3073 9903
HAIL...1.75IN
WIND...60MPH
$$
042 follow-up statements
318 WWUS54 KSJT 110214 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 914 PM CDT MON APR 10 2017 TXC319-110245- /O.CON.KSJT.SV.W.0049.000000T0000Z-170411T0245Z/ Mason TX- 914 PM CDT MON APR 10 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EAST CENTRAL MASON COUNTY... At 914 PM CDT, a severe thunderstorm was located near Castell, or 14 miles east of Mason, moving east at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... The Intersection Of US-87 And Ranch Road 783. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3064 9926 3081 9916 3087 9897 3062 9897 TIME...MOT...LOC 0214Z 264DEG 7KT 3073 9899 HAIL...0.75IN WIND...60MPH $$ 04
153
WWUS54 KSJT 110235
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
935 PM CDT MON APR 10 2017
TXC319-110245-
/O.CON.KSJT.SV.W.0049.000000T0000Z-170411T0245Z/
Mason TX-
935 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EAST CENTRAL MASON COUNTY...
At 933 PM CDT, a severe thunderstorm was located 8 miles northwest of
Castell, or 9 miles east of Mason, moving east at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
The Intersection Of US-87 And Ranch Road 783.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3064 9926 3081 9916 3087 9897 3062 9897
TIME...MOT...LOC 0233Z 253DEG 10KT 3076 9908
HAIL...1.25IN
WIND...60MPH
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:29 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 10, 6:29 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 629 PM CDT Mon Apr 10 2017 .AVIATION... /00Z TAFS/ Look for VFR conditions to dominate most of West Central Texas for the next 24 hours. A cold front will stall along or just south of our Interstate 10 corridor tonight. Stratus will then develop near sunrise, across mainly our southern counties. Plus, showers and thunderstorms are possible, mainly along and near this front. By tomorrow afternoon, expect VFR conditions across all of West Central Texas. && .PREV DISCUSSION... /issued 307 PM CDT Mon Apr 10 2017/ SHORT TERM... (Tonight and Tuesday) A cold front is moving south through the forecast area. Currently it extends from San Saba county through northwest Menard County to northwest Crockett County. Isolated to scattered rain showers with very isolated heavy showers were mostly in southern Tom Green County along and within 50 miles north of the front. The cold front will slow down as it moves southeast through the forecast area and there is a chance for heavy rain in San Saba, Mason and Kimble counties this evening and overnight...a Flash Flood Watch is currently posted for those counties until 7AM CDT Tuesday. A few storms could reach severe levels over southeastern counties later today, therefore the Storm Prediction Center has issued a Severe Thunderstorm Watch for San Saba, McCullough, Menard, Mason, Schleicher, Sutton and Kimble Counties until 11PM CDT tonight. Expect cooler temperatures on Tuesday with lows near 50 degrees in the Big Country to near 60 from Ozona to Junction. High temperatures on Tuesday will be in the low to mid 70s with some cloudiness lingering. Chances for rain of 30 to 50 percent continues through mid-Tuesday across southern and especially southeastern most counties. Rain chances are 20 percent or less from San Angelo northward. 22 LONG TERM... (Tuesday night through Sunday) Quieter weather is expected Tuesday night into Wednesday as weak upper level ridging develops across West Central Texas ahead of the next approaching upper level shortwave trough. Overnight lows will mainly be in the mid 50s to near 60 degrees, with high temperatures on Wednesday near seasonal normals, in the mid to upper 70s. The next upper level shortwave trough will track across the South Plains/Texas Panhandle Wednesday night into Thursday. At this point, the best chance for showers and thunderstorms looks to be across our western and northern counties, closest to the track of the aforementioned shortwave trough. Current rain chances range from likely across our northwest counties, to slight chance across our southeast counties. Highs on Thursday will be near seasonal normals, in the mid to upper 70s. Drier conditions are anticipated Friday and Saturday as weak upper level ridging develops across the forecast area. The next chance for showers and thunderstorms looks to be late next weekend into the first part of next week as the next upper level storm system approaches from the west. For now, PoPs were kept in the slight chance/chance category given the uncertainty this far out. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 74 58 77 / 20 10 10 20 San Angelo 57 74 59 79 / 20 20 20 20 Junction 60 74 60 78 / 60 40 10 20 Brownwood 57 73 58 77 / 40 20 10 20 Sweetwater 52 72 58 76 / 10 10 10 20 Ozona 58 73 60 75 / 30 30 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for Kimble-Mason-San Saba. &&
Hazardous weather outlook, Apr 10, 2:59 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 259 PM CDT Mon Apr 10 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-112000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 259 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon into tonight. Some of the storms may become severe this afternoon and evening, mainly south and east of a Brownwood to Eldorado to Sonora line. The main hazards will be dangerous lightning, large hail, and damaging winds. In addition, locally heavy rainfall may caused localized flooding, especially in urban areas and poor drainage places. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An isolated severe thunderstorm is possible west of a line from Rotan to Mertzon to Ozona Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Apr 10, 6:17 PM CDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service San Angelo TX 617 PM CDT MON APR 10 2017 TXZ154-170-110000- Mason TX-McCulloch TX- 617 PM CDT MON APR 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCULLOCH AND NORTHWESTERN MASON COUNTIES UNTIL 700 PM CDT... At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near Katemcy, or 11 miles northwest of Mason, moving east at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Katemcy around 700 PM CDT. Other locations impacted by this storm include The Intersection Of Highway 29 And Ranch Road 1222, Us-377/us 87 Near The Mason- McCulloch County Line and The Intersection Of US- 377 And Ranch Road 1222. A severe thunderstorm watch remains in effect until 1100 PM CDT for west central Texas. LAT...LON 3082 9939 3092 9941 3105 9912 3089 9909 TIME...MOT...LOC 2317Z 259DEG 5KT 3088 9935 mkd
Special weather statement, Apr 10, 6:37 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
637 PM CDT MON APR 10 2017
TXZ170-110030-
Mason TX-
637 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MASON COUNTY UNTIL
730 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mason, moving northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Pontotoc around 730 PM CDT.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3073 9925 3081 9924 3092 9906 3092 9897
3082 9897
TIME...MOT...LOC 2337Z 236DEG 14KT 3080 9918
04Special weather statement, Apr 10, 7:41 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
741 PM CDT MON APR 10 2017
TXZ076-110130-
Crockett TX-
741 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROCKETT COUNTY UNTIL 830
PM CDT...
At 740 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Sheffield. this storm was nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Crockett
County, including the following locations: Ft Lancaster and The
Intersection Of I-10 And Highway 290.
LAT...LON 3049 10169 3050 10168 3052 10168 3055 10165
3063 10166 3065 10169 3066 10172 3065 10177
3066 10177 3074 10153 3050 10145
TIME...MOT...LOC 0040Z 253DEG 4KT 3060 10167
AJWSpecial weather statement, Apr 10, 7:47 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
747 PM CDT MON APR 10 2017
TXZ170-110130-
Mason TX-
747 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MASON COUNTY UNTIL
830 PM CDT...
At 746 PM CDT, Doppler radar was tracking a strong thunderstorm 2
miles southeast of Mason, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central Mason
County, including the following locations: The Intersection Of US-87
And Ranch Road 783.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3064 9928 3071 9924 3083 9897 3076 9896
3063 9897
TIME...MOT...LOC 0046Z 248DEG 14KT 3069 9920
04Special weather statement, Apr 10, 8:06 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service San Angelo TX
806 PM CDT MON APR 10 2017
TXZ155-170-110145-
Mason TX-San Saba TX-
806 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MASON AND
SOUTHWESTERN SAN SABA COUNTIES UNTIL 845 PM CDT...
At 805 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fredonia, or 11 miles northeast of Mason, moving northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Pontotoc around 835 PM CDT.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3092 9883 3092 9897 3077 9897 3081 9919
3103 9904 3094 9881
TIME...MOT...LOC 0105Z 220DEG 11KT 3086 9908
04Special weather statement, Apr 10, 8:48 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service San Angelo TX
848 PM CDT MON APR 10 2017
TXZ155-170-110230-
Mason TX-San Saba TX-
848 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN SABA COUNTY UNTIL
930 PM CDT...
At 847 PM CDT, Doppler radar was tracking a strong thunderstorm near
Field Creek, or 17 miles northwest of Llano, moving east at 20 mph
along the southern San Saba County Line.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm along with heavy rainfalls up to 2 inches.
This strong thunderstorm will be near...
Cherokee around 925 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3092 9850 3092 9896 3082 9897 3082 9899
3100 9902 3111 9847 3108 9846 3106 9849
3104 9846
TIME...MOT...LOC 0147Z 263DEG 16KT 3093 9889
04The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:41 PM CDT | Special Weather Statement | SJT | Crockett | 49 min |
| Apr 10, 7:47 PM CDT | Special Weather Statement | SJT | Mason | 43 min |
| Apr 10, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 66 min |
| Apr 10, 8:06 PM CDT | Special Weather Statement | SJT | Mason | 39 min |
| Apr 10, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 49 min |
| Apr 10, 8:24 PM CDT | Areal Flood Advisory | SJT | Mason | 111 min |
| Apr 10, 8:48 PM CDT | Special Weather Statement | SJT | San Saba | 42 min |
| Apr 10, 8:59 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 61 min |
| Apr 10, 9:11 PM CDT | Flash Flood Warning | SJT | Crockett | 5 hr |
| Apr 10, 9:18 PM CDT | Special Weather Statement | SJT | Kimble | 27 min |
| Apr 10, 9:29 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 3 hr |
| Apr 10, 9:46 PM CDT | Special Weather Statement | SJT | Mason | 44 min |
| Apr 10, 9:59 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 46 min |
| Apr 10, 10:12 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 63 min |
| Apr 10, 10:51 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 38 min |
| Apr 10, 10:55 PM CDT | Special Weather Statement | SJT | McCulloch | 20 min |
| Apr 10, 11:16 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 59 min |
| Apr 11, 11:43 AM CDT | Special Weather Statement | SJT | Menard | 47 min |
| Apr 11, 12:08 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 52 min |
| Apr 11, 12:55 PM CDT | Special Weather Statement | SJT | Mason | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.